Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Hi all

    I'm after advice from anyone that suffers with depression and has been on medication for it. My housemate has suffered with depression for as long as I've known him (about 10 years) and after alot of nudging from me, he went to the doctors about 5 years ago and was diagnosed and put on Citralopram. He's always drank quite regularly while on his medication which has affected it's effectiveness. He kept having super highs and lows and after a bad low recently, his doctor changed him to slow release tablets and told him to stop drinking for a month. He's always struggled with not drinking for more than 3 weeks and around the 3 week mark his OCD kicks in and he thinks that he MUST have a drink.

    We hit the 3 week mark this week and he's SOOO hyper it's unreal. His pupils are like golfballs and he can't seem to sit still. He said everything feels too 'real' as he's been sober for a while now and the medication is really kicking in.

    Has anyone else been in a similar situation? I want to help him through this as I'm getting worried about him. He's quite out of it (it's like he's taken actually drugs!) and has lost his inhibitions - in a hyper state last night he went to the pub, had two pints and got a bit larey and tried to pull some guys trousers down in the pub. He got cautioned by the police as the guy was really unhappy apparently.
    • Very Important Poster
    Offline

    19
    back to Drs imo. You still at Uni? Alcohol is a known depressive. Citalopram is bog standard.
    • #1
    • Thread Starter
    #1

    No, not at Uni anymore. He's been working full time for a few years. I know Citralopram is standard and alcohol is a depressant, he knows this!

    It's the incredible highs that concern me. He's bouncing off the walls. He said he told his boss to f off yesterday when she asked him to do something as he just isn't thinking clearly.
    Offline

    21
    ReputationRep:
    (Original post by Anonymous)
    Hi all

    I'm after advice from anyone that suffers with depression and has been on medication for it. My housemate has suffered with depression for as long as I've known him (about 10 years) and after alot of nudging from me, he went to the doctors about 5 years ago and was diagnosed and put on Citralopram. He's always drank quite regularly while on his medication which has affected it's effectiveness. He kept having super highs and lows and after a bad low recently, his doctor changed him to slow release tablets and told him to stop drinking for a month. He's always struggled with not drinking for more than 3 weeks and around the 3 week mark his OCD kicks in and he thinks that he MUST have a drink.

    We hit the 3 week mark this week and he's SOOO hyper it's unreal. His pupils are like golfballs and he can't seem to sit still. He said everything feels too 'real' as he's been sober for a while now and the medication is really kicking in.

    Has anyone else been in a similar situation? I want to help him through this as I'm getting worried about him. He's quite out of it (it's like he's taken actually drugs!) and has lost his inhibitions - in a hyper state last night he went to the pub, had two pints and got a bit larey and tried to pull some guys trousers down in the pub. He got cautioned by the police as the guy was really unhappy apparently.
    Sounds like hypomania or mania - antidepressants can trigger it if you have bipolar. Or it can be just his personality, I get extreme highs and lows a lot too.
    • Very Important Poster
    Offline

    19
    (Original post by Anonymous)
    No, not at Uni anymore. He's been working full time for a few years. I know Citralopram is standard and alcohol is a depressant, he knows this!

    It's the incredible highs that concern me. He's bouncing off the walls. He said he told his boss to f off yesterday when she asked him to do something as he just isn't thinking clearly.
    Then why hasnt he gone back to the Drs considering his behaviour? Does he recognise this and is he concerned?
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: May 27, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.